Hail, Banner
- When
- June 20, 4:35 PM MST to 4:38 PM MST
- Where
- Banner County, 19 mi NE of Harrisburg
- Measured
- 0.88 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 41.750, -103.483
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Jun 20, 12:15 PM MST, 4 hours 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 115 PM MDT SUN JUN 20 2004 .SHORT TERM...MAIN CONCERN IN SHORT TERM IS CHANCES OF THUNDERSTORMS AND POTENTIAL FOR SEVERE WEATHER. FORECAST AREA IN BRIEF LULL BETWEEN WAVES...ONE DEPARTING THE PANHANDLE AND NEXT WORKING ITS WAY ACROSS WESTERN AND CENTRAL WY. A FEW THUNDERSTORMS IN AREA NOW SHOULD BECOME MORE NUMEROUS GIVEN APPROACH OF NEXT WAVE. THINK INITIAL RISK FOR SEVERE WEATHER WILL BE IN COLORADO DURING REMAINDER OF THE AFTERNOON...BUT STORMS MOVING IN FROM THE WEST WILL BE ENCOUNTERING STEEPER LAPSE RATES AND STRONGER VERTICAL SHEAR. THINK SPC DAY ONE ON RIGHT TRACK. THE SECOND WAVE SHOULD BE MOVING OUT DURING THE EARLY MORNING HOURS...AND WINDS SWITCH TO THE NORTH AS SURFACE COLD FRONT DROPS IN. LOW LEVEL MOISTURE FIELDS FROM THE MODELS SHOWING LESS MEAN RELATIVE HUMIDITY AFTER FRONTAL PASSAGE...SO NOT EXPECTING WIDESPREAD LOW CLOUDS OR PRECIP. WILL KEEP A SMALL CHANCE OF SHOWERS ON MONDAY GIVEN COLD MID-LEVEL TEMPS. .LONG TERM...MON NGT AND BEYOND...NW FLOW ALOFT PREVAILS THRU NEXT WEEKEND WITH A SERIES OF WEAK UPPER FTRS BRUSHING BY NE OF AREA. SERIES OF WEAK FROPAS ALSO...ONE ARND SNRS WED...WITH STGR ONE WED NGT. MODELS ARENT QUITE AS COOL AS THEY WERE YDA BEHIND THESE SYSTEMS. AFT SOME LINGERING SHWRS EARLY MON EVNG FAR SE SXNS...IT APPEARS THAT TUE AND WED WILL BE MOSTLY DRY...GFS LOOKS TOO MOIST IN LOWER LAYERS ON WED AFTN/EVNG. HAVE LEFT IN CHCS OF LATE DAY TSTMS FOR THU THRU SUN...WITH THE EMPHASIS MORE IN AND NEAR THE SE WY MTNS. TEMPS START TO RECOVER LATE NEXT WEEKEND TO MORE NORMAL LEVELS. .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE.
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1041 AM MDT SUN JUN 20 2004 NEZ001>003-019>021-054-055-WYZ059>070-211130- BANNER-BOX BUTTE-CHEYENNE-CHEYENNE FOOTHILLS-CONVERSE-DAWES-GOSHEN- KIMBALL-LARAMIE RANGE-LARAMIE VALLEY-MORRILL-NIOBRARA-NORTH CARBON- NORTH LARAMIE RANGE-PINE BLUFFS-PLATTE-SCOTTS BLUFF-SIOUX- SNOWY RANGE-SOUTHWEST CARBON- INCLUDING THE CITIES OF...ALLIANCE...CHADRON...CHEYENNE...DOUGLAS... KIMBALL...LARAMIE...LUSK...RAWLINS...SCOTTSBLUFF...SIDNEY... TORRINGTON AND WHEATLAND 1041 AM MDT SUN JUN 20 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN WYOMING AND THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE PLAINS OF SOUTHEAST WYOMING AND THE WESTERN NEBRASKA PANHANDLE LATE THIS AFTERNOON AND THIS EVENING. THE MAIN HAZARD IS EXPECTED TO BE LARGE HAIL AND STRONG WINDS. WEAKER THUNDERSTORMS WILL BECOME MORE NUMEROUS THROUGHOUT THE AFTERNOON AND EVENING OVER MUCH OF SOUTHEAST WYOMING AND THE WESTERN NEBRASKA PANHANDLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE WILL BE A CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS EACH DAY EXCEPT TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON INTO THIS EVENING FROM FROM THE LARAMIE RANGE EASTWARD. SPOTTERS IN SOUTHEAST WYOMING MAY NEED TO BE ACTIVATED BY LATE AFTERNOON...WHILE SPOTTERS IN THE WESTERN NEBRASKA PANHANDLE WILL MORE LIKELY BE NEEDED DURING THE EVENING HOURS. BANN
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
456 PM MDT SUN JUN 20 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0520 PM HAIL WILDCAT HILLS 41.70N 103.67W
06/20/2004 6.00 INCH SCOTTS BLUFF NE PUBLIC
HAIL OCCURRED ON BORDER OF BANNER AND SCOTTS BLUFF
COUNTIES.
&&
KMDThe Cheyenne radar (KCYS), 129 km away, was scanning. The volume nearest the first event began at 23:34 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2004Every state in 2004This day in weather historyWarnings in Nebraska, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5408388.